MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Material Rupture (1546); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for percutaneous transluminal angioplasty.The target lesion was located in the subclavian artery.A 12.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.It was noted that the balloon seemed to have touched the stent tip and contrast was leaking.The procedure was completed with another of same device.There were no patient complications reported and the patient was fine.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for percutaneous transluminal angioplasty.The target lesion was located in the subclavian artery.A 12.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.It was noted that the balloon seemed to have touched the stent tip and contrast was leaking.The procedure was completed with another of same device.There were no patient complications reported and the patient was fine.It was further reported that the stenosed target lesion was 80% located in mildly tortuous and severely calcified subclavian artery.Inflation was performed two times; however, at nominal atmospheres, the balloon ruptured due to the contrast leaking of the balloon.The device was removed completely from the patient body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was returned.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 14 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 13mm proximal from the distal markerband.A visual and examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15869231
Report Number2124215-2022-48934
Device Sequence Number5219200
Product Code FGE
UDI-Device Identifier08714729794738
UDI-Public08714729794738
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029547629
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer12/04/2022
01/17/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/19/2022
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale